# SDR USAADD99118

- Difficulty date: August 21, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N970VJ
- Make and model: Doug DC-9-31
- Aircraft serial: 47050
- System (JASC): 3231 · Landing Gear Door Retract Section
- Part: Link
- Part number: 39567851
- Condition: Failed
- Location: Nlg Door
- Stage of operation: CL
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

PIT-BNA - FLT 223 - ON GEAR RETRACTION AFTER TAKEOFF THE AIRCRAFT DEVELOPED A SEVERE VIBRATION IN THE NOSE GEAR AREA.  THE VIBRATION INCREASED IN PROPORTION TO AIRSPEED.  THE AIRCRAFT RETURNED TO THE FIELD AND LANDED WITHOUT INCIDENT.  MAINTENANCE REPLACED THE RIGHT NOSE LANDING GEAR DOOR LINK, INSPECTED THE AREA FOR DAMAGE, AND PERFORMED A NOSE LANDING GEAR RETRACTION AND NOSE LANDING GEAR DOOR FIT CHECK.  AN OVERWEIGHT LANDING INSPECTION WAS ALSO PERFORMED.  (M)
